Alert archive / Missouri / River Flood Warnings in 2014

River Flood Warning 24, NWS St. Louis, MO

April 4, 2014Jefferson County, Saint Louis County, Missouri

NWS St. Louis, MO issued this river flood warning at Apr 4, 2014, 9:53 AM CDT for Jefferson County, Saint Louis County, Missouri. It took effect at Apr 4, 2014, 7:51 PM CDT. It was in force for 55 hr.

The area

The outline as issued.

The facts

Issued
Apr 4, 2014, 9:53 AM CDT (14:53 UTC)
In effect from
Apr 4, 2014, 7:51 PM CDT
Expired
Apr 7, 2014, 2:30 AM CDT
In force
55 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Jefferson County, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 23 km from the middle of the area, began a volume at 14:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Meramec River near Eureka (ERKM7). The gauge peaked at 17.10 ft at Apr 5, 2014, 12:00 AM CDT.

actionminormoderate102004/0404/0504/0604/0704/08
Action stage
17 ft
Minor stage
19 ft
Moderate stage
26 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07019000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

243 
WGUS43 KLSX 041453
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
953 AM CDT FRI APR 4 2014

...The National Weather Service in St. Louis has issued a flood 
warning for the following river in Missouri... 


  Meramec River 

      near Eureka 

      at Valley Park 


.This Flood Warning is a result of 3-7 inches of rain across the basin
over the past 72 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts 
change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC099-189-051453-
/O.NEW.KLSX.FL.W.0024.140405T0051Z-140407T0730Z/
/ERKM7.1.ER.140405T0051Z.140405T1800Z.140406T0730Z.NO/
953 AM CDT FRI APR 4 2014

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  Meramec River near Eureka
* From this evening to late Saturday night.
* At 9:30 AM Friday the stage was 15.8 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast:  The river is forecast to rise above flood stage this evening 
  and crest near 18.9 feet early Saturday afternoon. 

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     04/05  04/06  04/07  04/08  04/09

Meramec River
  Eureka          18.0   15.75      18.8   17.4   14.2    9.0    6.1


&&


LAT...LON 3845 9065 3855 9063 3855 9056 3850 9056




$$

MOC099-189-051452-
/O.NEW.KLSX.FL.W.0025.140405T0215Z-140407T2100Z/
/VLLM7.1.ER.140405T0215Z.140406T0000Z.140406T2100Z.NO/
953 AM CDT FRI APR 4 2014

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  Meramec River at Valley Park
* From this evening to Sunday afternoon.
* At 9:30 AM Friday the stage was 13.1 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast:  The river is forecast to rise above flood stage tonight 
  and crest near 17.4 feet Saturday evening. 
* Impact:  At 16.0 feet...Flood Stage.  Minor flooding begins.  Buder 
  Park begins to flood.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     04/05  04/06  04/07  04/08  04/09

Meramec River
  Valley Park     16.0   13.11      17.0   17.0   14.0    9.1    4.4


&&


LAT...LON 3854 9056 3855 9056 3857 9043 3851 9044




$$
2 follow-up statements
790 
WGUS83 KLSX 050313
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1013 PM CDT FRI APR 4 2014

...The flood warning continues for the following rivers in 
Missouri...
 
  Meramec River

    near Eureka 
  
    at Valley Park

.This Flood Warning is a result of 3 to 7 inches of rain across the basin
over the past 72 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts 
change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC099-189-060313-
/O.EXT.KLSX.FL.W.0024.000000T0000Z-140406T1800Z/
/ERKM7.1.ER.140405T1800Z.140405T1800Z.140405T1800Z.NO/
1013 PM CDT FRI APR 4 2014

The Flood Warning continues for
  the Meramec River near Eureka
* until Sunday afternoon.
* At  9:30 PM Friday the stage was 16.9 feet.
* Flood stage is 18.0 feet.
* Forecast...The river is expected to rise to near flood stage 
  by early Saturday afternoon.
* Impact:  At 18.0 feet...Flood Stage.  Minor flooding begins.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     04/05  04/06  04/07  04/08  04/09

Meramec River
  Eureka          18.0   16.92      17.8   16.8   13.6    8.7    5.9


&&


LAT...LON 3845 9065 3855 9063 3855 9056 3850 9056




$$

MOC099-189-060312-
/O.EXT.KLSX.FL.W.0025.000000T0000Z-140407T1700Z/
/VLLM7.1.ER.140405T0447Z.140406T0000Z.140406T1700Z.NO/
1013 PM CDT FRI APR 4 2014

The Flood Warning continues for
  the Meramec River at Valley Park
* until Monday afternoon.
* At 9:30 PM Friday the stage was 15.6 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast:  The river will rise above flood stage tonight and 
  will crest near 17.1 feet on Saturday evening. The river 
  will fall below flood stage by early Sunday afternoon.
* Impact:  At 16.0 feet...Flood Stage.  Minor flooding begins.  Buder 
  Park begins to flood.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     04/05  04/06  04/07  04/08  04/09

Meramec River
  Valley Park     16.0   15.62      16.7   16.5   13.6    8.8    4.2


&&


LAT...LON 3854 9056 3855 9056 3857 9043 3851 9044




$$
794 
WGUS83 KLSX 051233
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
732 AM CDT SAT APR 5 2014

...The flood warning is cancelled for the following river in 
Missouri...
 

  Meramec River near 

      Eureka 


.This will be the final statement for this event...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC099-189-051302-
/O.CAN.KLSX.FL.W.0024.000000T0000Z-140406T1800Z/
/ERKM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
732 AM CDT SAT APR 5 2014

The Flood Warning is cancelled for
  Meramec River near Eureka.
* At 7:00 AM Saturday the stage was 16.8 feet.
* Flood stage is 18.0 feet.
* Forecast:  The river crested below flood stage at 17.1 feet. The 
  river is forecast to continue to fall to near 16.5 feet Sunday morning.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     04/06  04/07  04/08  04/09  04/10

Meramec River
  Eureka          18.0   16.82      16.5   13.6    8.7    5.9    4.8


&&


LAT...LON 3845 9065 3855 9063 3855 9056 3850 9056




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 4, 2:55 AM CDT, 6 hours 58 minutes earlier.

Area forecast discussion, Apr 4, 2:55 AM CDT, 6 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
255 AM CDT Fri Apr 4 2014

.SHORT TERM:  (Through Late This Afternoon)
Issued at 236 AM CDT Fri Apr 4 2014

North-south cold front was entering St. Louis area at 07z,
extending from surface low over southeast Iowa. The cold front
will move quickly across the remainder of the CWA early this
morning as the upper trof ejects northeastward and attendant
surface low moves into southern WI. Cold advection in the wake of
the front will keep temperatures falling through 14-15z. Satellite
imagery showed lots of post-frontal stratus stretching well back
into eastern KS, and this will be around through much of the
morning while gradually decreasing in coverage and becoming more
cumuliform late morning into the afternoon. This cloud cover and
gusty west northwest winds will contribute to a cool day with well
below average temperatures. Little if any precipitation is
expected to be ongoing at 400 am and thus the flash flood watch
will be allowed to expire on schedule.

Glass

.LONG TERM:  (Tonight through Thursday)
Issued at 236 AM CDT Fri Apr 4 2014

High pressure settles into the aera tonight with the surface high
centered in mid MO at 12z Saturday. The high will dominate the
area as it slowly retreats eastward into the Ohio Valley on Saturday,
maintaining the below average temperatures. Next chance of precipitation
is in the Sunday Night-Monday time frame. The deterministic model
solutions show some differences with respect to the upper trof
amplitude and position and associated surface low lifting
northeast from the lower MS Valley. The NAM is the outlier keeping
all rain south and east of the CWA while the remainder of the
guidance brings a rain shield associated with the deformation zone
into at least the southeast third of the CWA. The GFS has the
greatest push into the region and at this time went for a multi-
model blend with the northwest edge of the rain shield bi-secting
the St. Louis metro area. Another short-wave will bring a threat
of showers late Monday night into Tuesday. Temperatures are expected
to remain below average until the later part of next week.

Glass

&&

.AVIATION:  (For the 06z TAFs through 06z Friday Night)
Issued at 1111 PM CDT Thu Apr 3 2014

A cold front extending from a surface low over northeast MO, near
UIN south to just east of COU will continue moving eastward. There
may be light showers in the St. Louis metro area til about 08z
Friday. Low level stratus clouds around 1000-2000 ft will advect
into UIN and the St Louis metro area behind the low and trailing
cold front late tonight like they already have in COU. The
surface wind will also veer around to a wly direction late tonight
in UIN and the St. Louis metro area after fropa and become strong
and gusty due to the tight surface pressure gradient behind the
surface low. The cloud ceiling should rise and become VFR Friday
afternoon, then clear out Friday evening as a surface ridge builds
southeastward into the area. The w-nwly surface wind will also
diminish Friday evening as the surface pressure gradient relaxes.

Specifics for KSTL: Some light rain over south central MO may move
through the STL area between 06-08z Friday. MVFR cigs should
advect into STL around 09z Friday along with the sely surface wind
veering around to a wly direction and becoming strong and gusty
after fropa. The MVFR cigs should rise into the VFR catagory
Friday afternoon, then clear out Friday evening. The w-nwly
surface wind will diminish Friday night and eventually become
light as the surface ridge moves over MO by 12z Saturday.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 4, 4:07 AM CDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
407 AM CDT FRI APR 4 2014

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-041015-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
407 AM CDT FRI APR 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

GLASS

In the hours before

Local storm report, Apr 4, 8:59 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
859 AM CDT FRI APR 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       TROY                    38.98N  90.98W
04/04/2014  M5.12 INCH       LINCOLN            MO   CO-OP OBSERVER

            72-HR TOTAL FROM CUIVRE RIVER STATE PARK.

&&

GOSSELIN
Local storm report, Apr 4, 9:01 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
901 AM CDT FRI APR 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HEAVY RAIN       WASHINGTON              38.55N  91.01W
04/04/2014  M4.31 INCH       FRANKLIN           MO   CO-OP OBSERVER

            72-HR TOTAL.

&&

GOSSELIN
Local storm report, Apr 4, 9:12 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
912 AM CDT FRI APR 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 AM     HEAVY RAIN       4 S NEW HAVEN           38.55N  91.22W
04/04/2014  M5.00 INCH       FRANKLIN           MO   TRAINED SPOTTER

            STORM TOTAL.

&&

GOSSELIN
Local storm report, Apr 4, 9:16 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
916 AM CDT FRI APR 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 AM     HEAVY RAIN       JEFFERSON CITY          38.57N  92.19W
04/04/2014  M7.80 INCH       COLE               MO   TRAINED SPOTTER

            72-HR TOTAL.

&&

GOSSELIN
Local storm report, Apr 4, 9:35 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
935 AM CDT FRI APR 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       2 N UNION               38.48N  91.01W
04/04/2014  M5.02 INCH       FRANKLIN           MO   COCORAHS

            72-HR TOTAL.

&&

GOSSELIN
Local storm report, Apr 4, 9:37 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
937 AM CDT FRI APR 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       2 WSW DITTMER           38.32N  90.72W
04/04/2014  M4.50 INCH       JEFFERSON          MO   COCORAHS

            72-HR TOTAL.

&&

GOSSELIN

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 7:00 PM CDTSevere Thunderstorm WarningLSXLincoln, Montgomery, Saint Charles, Warren45 min
Apr 3, 7:13 PM CDTTornado Warning Tornado observedLSXFranklin, Jefferson, Saint Charles, Saint Louis, Warren32 min
Apr 3, 7:22 PM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Saint Charles, Saint Louis, Warren53 min
Apr 3, 8:04 PM CDTSevere Thunderstorm WarningLSXJefferson, Saint Charles, Saint Louis, City of Saint Louis41 min
Apr 3, 8:09 PM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Gasconade, Washington51 min
Apr 3, 8:23 PM CDTTornado Warning Tornado observedLSXSaint Louis, City of Saint Louis22 min
Apr 3, 9:00 PM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Sainte Genevieve, Saint Louis, Washington45 min
Apr 3, 9:25 PM CDTFlash Flood WarningLSXCrawford, Franklin, Jefferson, Washington9 hr
Apr 3, 9:53 PM CDTRiver Flood WarningLSXCallaway, Osage65 hr
Apr 3, 9:53 PM CDTRiver Flood WarningLSXGasconade, Montgomery3 days
Apr 3, 9:53 PM CDTRiver Flood WarningLSXGasconade, Montgomery57 hr
Apr 3, 10:13 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve47 min
Apr 3, 10:22 PM CDTAreal Flood WarningLSXBoone, Callaway10 hr
Apr 4, 6:26 AM CDTAreal Flood WarningLSXCrawford, Franklin, Jefferson, Washington9 hr
Apr 4, 9:53 AM CDTRiver Flood WarningLSXJefferson, Saint Louis3 days

Nearby

River Flood Warnings in Missouri, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.